Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Paducah, KY

March 2, 2012Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 2, 2012, 6:16 AM CST for Todd County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:16 AM CST (12:16 UTC)
Expired
Mar 2, 2012, 6:30 AM CST
In force
14 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Todd County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WUUS53 KPAH 021216
SVRPAH
KYC219-021230-
/O.NEW.KPAH.SV.W.0050.120302T1216Z-120302T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
616 AM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 630 AM CST.

* AT 615 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GUTHRIE...
  OR 8 MILES SOUTHEAST OF ELKTON...AND MOVING NORTHEAST AT 60 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IN THE WARNED AREA INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3676 8705 3664 8705 3664 8706 3664 8725
      3663 8726 3663 8731 3673 8732 3682 8705
      3677 8704
TIME...MOT...LOC 1216Z 239DEG 52KT 3673 8704
WIND...HAIL 60MPH 0.75IN

$$
1 follow-up statement
370 
WWUS53 KPAH 021231
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
631 AM CST FRI MAR 2 2012

KYC219-021241-
/O.EXP.KPAH.SV.W.0050.000000T0000Z-120302T1230Z/
TODD KY-
631 AM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TODD COUNTY IN SOUTH
CENTRAL KENTUCKY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THE MAIN CONCERN WITH THIS STORM WAS DAMAGING WINDS. NO 
REPORTS HAVE BEEN RECEIVED REGARDING THIS STORM.

LAT...LON 3676 8705 3664 8705 3664 8706 3664 8725
      3663 8726 3663 8731 3673 8732 3682 8705
      3677 8704
TIME...MOT...LOC 1216Z 239DEG 52KT 3673 8704

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:06 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 2, 6:06 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
606 AM CST FRI MAR 2 2012

.UPDATE...
ISSUED AT 602 AM CST FRI MAR 2 2012

UPDATED AVIATION SECTION ONLY FOR 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 230 AM CST FRI MAR 2 2012

WARM FRONT LIFTING INTO/THRU PAH FA ATTM. WE'LL BE SEEING THE MID 50S
SURFACE TDS PERCHED JUST TO OUR SOUTH SURGE NORTHWARD INTO THE
AREA IN THE NEXT 3 TO 4 HOURS. WINDS WILL BE PICKING UP AS
WELL...AND MODEL SOUNDING DATA SHOWS ELEVATED INSTABILITY WILL BE
RAMPING UP. TIME/HEIGHTS SHOW GOOD ISENTROPIC UPGLIDE KICKS IN AT
290-295K. ANTICIPATE OUTBREAK OF AM CONVECTION WITH SLGT RISK
SEVERE (RECENT SWOMCD OUTLOOKS PROBABLE WATCH) AS OVERRUNNING
STORMS SPILL TO THE COOL SIDE OF THE BOUNDARY (LARGE HAILERS
POSSIBLE). ALSO NOTED IS HELICITY ON THE BOUNDARY RUNNING 200-400
M2/S2 THRU THESE HOURS. IT APPEARS THE SWODY1 HAS EXPANDED THE MDT
RISK FOR THE COLD FRONT WESTWARD TO ACCOUNT FOR THIS WARM FRONTAL
DEVELOPMENT DURING THE AM HOURS...BUT THE MODERATE RISK IS STILL
MAINLY FOCUSING ON THE PM HOURS/COLD FRONT.

AND WITH REGARD TO THE COLD FRONT/PM HOURS/MDT RISK...THERE IS
STILL GOING TO BE A BATTLE BETWEEN THE EXTREMELY UNSTABLE
ATMOSPHERE WITH IMPRESSIVE WIND FIELDS...AND THE GRADUAL STARVING
OF MOISTURE THAT THE ATMOSPHERE WILL BE UNDERGOING AT ABOUT THE
TIME THE COLD FRONT ENTERS THE FRAY DURING THE MID TO LATE PM
HOURS. A CLOSE EXAMINATION OF THE NAM MODEL SOUNDINGS SUGGESTS THE
FLARE-UP IN THE FRONT WILL BE MAINLY TO OUR EAST...WHERE THE
GREATEST THREAT UNDER THE MDT RISK EXISTS...DUE MAINLY TO THE FAST
MOVEMENT OF THE FRONT/DRY AIR WORKING DOWN THE COLUMN. THE SLOWER
GFS BLOWS IT UP FURTHER WEST (OVER OUR ERN 1/2 FA) BEFORE SHOVING
IT TO THE EAST DURING THE EVENING. WILL CONTINUE TO HIT THIS POTENTIAL
HARD IN ALL PRODUCTS DUE TO THE IMPRESSIVE INSTABILITY/WIND
FIELDS. KEY WORD BEING POTENTIAL...DUE TO THE UNCERTAINY OF STORM
INITIATION/COLD FRONTAL TIMING/PASSAGE AND CONCERN THAT MAY
ULTIMATELY BE MORESO TO OUR EAST.

STRONG WIND FIELDS WITH 50+ KT WINDS JUST OFF THE SURFACE SHOULD
MIX DOWN IN THE WARM SECTOR THIS PM...WITH NAM BUFKIT SOUNDING
DATA REVEALING WIND GUSTS BRIEFLY HITTING WIND ADVISORY CRITERIA
IN A NARROW WINDOW AHEAD OF THE COLD FRONT THIS PM/EARLY EVENING.
HAVE POSTED WIND ADVISORY FOR THIS...ESP CONSIDERING CONTINUED
STORM DAMAGE CLEANUP FROM RECENT TORNADO OUTBREAK.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 AM CST FRI MAR 2 2012

THE SIGNAL FOR THE CYCLONIC NORTHWEST FLOW CONTINUES TO REMAIN IN
PLACE FOR SUNDAY AND SUNDAY NIGHT...SO LITTLE OR NO CHANGE TO
PREVIOUS FORECASTS FOR THIS MINOR PRECIPITATION EVENT.

THE MEDIUM RANGE NUMERICAL MODEL SUITE ALSO CONTINUES TO SHOW UPPER
LEVEL RIDGING ACROSS THE WFO PAH FORECAST AREA FROM MONDAY THROUGH
EARLY WEDNESDAY.  THE RANGE OF GUIDANCE CONTINUES TO SLOW THE
TRANSITION OF THE UPPER FLOW TO SOUTHWEST WITH TIME...WITH THE BASE
OF THE WESTERLIES INITIALLY ALONG AND WEST OF THE WFO PAH FORECAST
AREA ON WEDNESDAY.

THE IMPRESSED BAROCLINIC ZONE DUE TO THE GREATER SHEAR ALOFT ALONG
THE BASE OF THE WESTERLIES OVER THE WFO PAH FORECAST AREA SHOULD
PROVIDE A SLOW...BUT CONSISTENT TRANSLATION OF POP/WEATHER TO THE
SOUTHEAST WITH TIME FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
AT THIS TIME...MODELS ARE MORE STABLE WITH THE PRECIPITATION...SO
KEPT A PRIMARY MENTION OF SHOWERS THROUGH THE PERIOD VERSUS
THUNDERSTORMS.

FOR NEXT FRIDAY...A PROGRESSIVE HIGHER AMPLITUDE SHORTWAVE IS FORECAST
TO MOVE SOUTHEAST FROM THE UPPER MIDWEST...PLACING THE WFO PAH
FORECAST AREA BACK INTO NORTHWEST FLOW FOR LATE FRIDAY NIGHT INTO
NEXT SATURDAY. THIS WILL ALLOW THE EXIT OF THE LATTER WEEK RAINFALL
TO THE SOUTHEAST...WITH WRAP-AROUND PRECIPITATION MOVING IN FROM THE
NORTHWEST LATER ON FRIDAY.

WITH RESPECT TO TEMPERATURES...HAD CONSIDERED RAISING MAX
TEMPERATURES ANOTHER 1-3 DEGREES ABOVE CURRENT FORECAST VALUES. FOR
NOW...COMPROMISED AND INCREASED MAX TEMPERATURE VALUES NEXT WEEK BY
1-2 DEGREES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 602 AM CST FRI MAR 2 2012

SCATTERED THUNDERSTORMS THIS MORNING WERE NEAREST
KEVV/KOWB...WHERE A WARM FRONT WAS MAKING ITS PASSAGE. SLYS WILL
PICK UP AND GUST THROUGH THE PM HOURS WITH PEAK GUSTS INTO THE 30S
KTS. MORE STORMS ARE FORECAST THIS PM...BEST CHANCE EAST...AS THE
COLD FRONT MAKES ITS MOVE. VFR CONDITIONS SHOULD PREVAIL UNLESS A
STORM CREATES RESTRICTED VSBYS OR CIGS...WILL MAINTAIN VICINITY
MENTIONS TIL WE SEE THE WHITES OF ITS EYES. AFTER COLD FROPA THIS
EVENING...WINDS SHIFT TO WEST OR NORTHWEST AND DIMINISH OVERNIGHT
AS SKIES CLEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR ILZ075>078-080>094.

MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR MOZ076-086-087-100-107>112-114.

IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR INZ081-082-085>088.

KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR KYZ001>022.

&&
Hazardous weather outlook, Mar 2, 3:19 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 AM CST FRI MAR 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

EARLY THIS MORNING...A WARM FRONT WILL CONTINUE LIFTING ACROSS THE AREA
FROM THE SOUTH. IT WILL HELP INCREASE TEMPERATURES AND HUMIDITY
NOTICEABLY...EFFECTIVELY DESTABILIZING THE ATMOSPHERE ENOUGH TO
CONTINUE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. A LOW LEVEL
JET WILL BE AMPLIFYING...AND GROWING UPWARD VERTICAL MOTION IN THE
ATMOSPHERE ASSOCIATED WITH THE WARM FRONT WILL CREATE A SLIGHT
RISK THAT ANY DEVELOPING STORMS COULD REACH SEVERE LIMITS. THE
PRIMARY SEVERE THREAT ASSOCIATED WITH THIS WARM FRONT AND EARLY
MORNING STORMS WILL BE LARGE HAIL AS ELEVATED STORMS ENCOUNTER
STILL COOL TEMPERATURES ALOFT AS THEY OVERRUN THE BOUNDARY TO THE
COLD SIDE. IN ADDITION...FOR A BRIEF 1 TO 2 HOUR PERIOD...ASSOCIATED
THREATS MAY INCLUDE DAMAGING WINDS AND ISOLATED TORNADOES ALONG
THE WARM FRONTAL BOUNDARY ITSELF UPON ITS PASS...WHERE STORM
RELATIVE CURVATURES INCREASE GREATLY.

LATER TODAY...SPECIFICALLY DURING THE LATE AFTERNOON HOURS...A
COLD FRONT DRIVES WEST TO EAST ACROSS THE REGION...AS A SPRING
LIKE LOW PRESSURE SYSTEM LIFTS NORTHWARD TO THE GREAT LAKES. THE
STRONG DESTABILIZATION OF THE ATMOSPHERE OUT AHEAD OF THIS COLD
FRONT DURING THE PEAK HEATING HOURS OF THE AFTERNOON...IN COMBINATION
WITH THE POWERFUL WIND FIELDS ALOFT...HAS RESULTED IN THE POSTING
OF A MODERATE RISK OF SEVERE STORMS BY THE STORM PREDICTION CENTER
FOR MOST OF OUR AREA...MAINLY EAST OF THE MISSISSIPPI RIVER. A SLIGHT
RISK COVERS THE REMAINDER OF OUR AREA...MAINLY SOUTHEAST MISSOURI.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POTENTIAL
THREATS IN THE MODERATE RISK ZONE THIS AFTERNOON. THE ATMOSPHERIC
PROFILE IS SUPPORTIVE OF LONG TRACKS OF WIND DAMAGING OR TORNADIC
STORMS...SHOULD THEY DEVELOP. BUT THAT IS A BIG IF AS THERE WILL
BE A WAR BETWEEN THESE IMPRESSIVE INSTABILITY AND WIND FIELDS
BATTLING AGAINST A DRYING ATMOSPHERIC COLUMN AND THE RAPID
EASTWARD MOVEMENT OF THE COLD FRONT. IF THE FRONT MAKES QUICK
PASSAGE BEFORE STORMS CAN FIRE...OR THERE IS TOO LITTLE MOISTURE
TO ALLOW THE FRONT TO INITIATE IT INTO A STORM...THEN THE FRONT'S
PASSAGE WILL BE A QUIET ONE WITH REGARD TO STORMS.

WIND FIELDS OUT AHEAD OF AND BRIEFLY BEHIND THE FRONT WILL CREATE
WINDY CONDITIONS WITH SOME GUSTS CAPABLE OF TOPPING OUT AROUND 45
MPH WITHOUT THE AID OF ANY STORM. WINDS WILL AVERAGE 15 TO 30 MPH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. A WIND ADVISORY HAS
BEEN POSTED AND IS IN EFFECT FROM 10 AM UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

In the hours before

Special weather statement, Mar 2, 2:31 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
231 AM CST FRI MAR 2 2012

KYZ021-020845-
MUHLENBERG KY-
231 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MUHLENBERG COUNTY IN
SOUTH CENTRAL KENTUCKY UNTIL 245 AM CST...

AT 229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR GREENVILLE...MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  DRAKESBORO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Mar 2, 3:41 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
341 AM CST FRI MAR 2 2012

INZ088-KYZ019-021000-
DAVIESS KY-SPENCER IN-
341 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SPENCER COUNTY
IN SOUTHWEST INDIANA...AND NORTHEASTERN DAVIESS COUNTY IN NORTHWEST
KENTUCKY UNTIL 400 AM CST...

AT 339 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOTTSVILLE...OR 11 MILES SOUTHEAST OF
ROCKPORT...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN DAVIESS COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Mar 2, 4:49 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
449 AM CST FRI MAR 2 2012

ILZ087-091-KYZ010-014-015-021130-
CRITTENDEN KY-GALLATIN IL-HARDIN IL-UNION KY-WEBSTER KY-
449 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDIN AND SOUTHERN
GALLATIN COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN WEBSTER AND
SOUTHERN UNION COUNTIES IN NORTHWEST KENTUCKY...AND EXTREME NORTHERN
CRITTENDEN COUNTY IN WESTERN KENTUCKY UNTIL 530 AM CST...

AT 446 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF STURGIS...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STURGIS AROUND 500 AM CST.
BRECKINRIDGE CENTER AND MORGANFIELD AROUND 515 AM CST.
WAVERLY AROUND 525 AM CST.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  STURGIS...MORGANFIELD...BRECKINRIDGE CENTER AND WAVERLY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Mar 2, 5:46 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
546 AM CST FRI MAR 2 2012

KYZ009-012-017-022-021230-
CALLOWAY KY-CHRISTIAN KY-TODD KY-TRIGG KY-
546 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN AND SOUTHERN
TODD COUNTIES IN SOUTH CENTRAL KENTUCKY...AND EASTERN CALLOWAY AND
SOUTHEASTERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 630 AM CST...

AT 541 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
CANTON TO 11 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST AT 65 MPH.

HAIL UP TO THE SIZE OF PENNIES MAY OCCUR AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LAFAYETTE AROUND 555 AM CST.
HERNDON AND FORT CAMPBELL NORTH AROUND 600 AM CST.
OAK GROVE AROUND 605 AM CST.
PEMBROKE...TRENTON AND GUTHRIE AROUND 615 AM CST.
ELKTON AND ALLENSVILLE AROUND 625 AM CST.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FORT CAMPBELL NORTH...OAK GROVE...ELKTON...PEMBROKE...GUTHRIE...
  LAFAYETTE...HERNDON...TRENTON AND ALLENSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:30 AM CSTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more19 hr
Mar 2, 12:42 PM CSTSevere Thunderstorm WarningPAHBallard33 min
Mar 2, 1:23 PM CSTSevere Thunderstorm WarningPAHCrittenden, Livingston22 min
Mar 2, 1:26 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken34 min
Mar 2, 1:28 PM CSTTornado WarningPAHHenderson, Union32 min
Mar 2, 1:38 PM CSTTornado WarningPAHGraves, Livingston, McCracken, Marshall37 min
Mar 2, 1:49 PM CSTTornado WarningPAHCrittenden, Livingston, Lyon, McCracken, Marshall26 min
Mar 2, 1:54 PM CSTTornado WarningPAHCrittenden, Hopkins, Union, Webster36 min
Mar 2, 1:55 PM CSTTornado WarningPAHDaviess, Henderson50 min
Mar 2, 1:58 PM CSTSevere Thunderstorm WarningPAHFulton, Hickman18 min
Mar 2, 2:12 PM CSTTornado WarningPAHDaviess, Hopkins, McLean, Webster33 min
Mar 2, 2:15 PM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins, Lyon30 min
Mar 2, 2:27 PM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall33 min
Mar 2, 2:39 PM CSTSevere Thunderstorm WarningPAHDaviess12 min
Mar 2, 2:44 PM CSTTornado WarningPAHHopkins, McLean, Muhlenberg19 min
Mar 2, 2:48 PM CSTSevere Thunderstorm WarningPAHCaldwell, Lyon, Trigg27 min
Mar 2, 3:06 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Trigg24 min
Mar 2, 3:21 PM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd39 min
Mar 2, 3:30 PM CSTTornado WarningPAHMuhlenberg, Todd30 min
Mar 2, 3:50 PM CSTSevere Thunderstorm WarningPAHChristian, Todd25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.